| Model Number |
1012537-80 |
| Medical Device Problem Codes |
Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 1494 - incorrect anatomy.The additional device referenced in b5 is filed under a separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat chronic patient ear ringing with stent placement in the sigmoid sinus vein with heavy tortuosity.The 9x80mm absolute pro self-expanding stent system (sess) was advanced to the the intended location with resistance due to the significant tortuosity.The stent was attempted to be released; however, the stent was only partially deployed when the the thumbwheel became stuck.Therefore, the sess was removed and during removal resistance was also noted and the partially deployed stent became intertwined with the guide wire (gw) and introducer sheath.The sess was able to be removed together with the gw and introducer sheath.After removal, the stent was noted to have became stretched and the delivery sheath had a separation.To continue the procedure, a 8x80mm absolute pro sess was advanced to the intended location without issue; however, when the handle of the sess was unlocked the thumbwheel became stuck after on 3mm of the sent became exposed.The second sess was removed from the patient and the stent sheath was noted to be separated.A non-abbott stent was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure, sheath material separation and stretched stent were able to be confirmed.The reported mechanical jam was unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that the device was bent in the heavily tortuous sigmoid sinus vein resulting in preventing the shaft lumens from moving freely; thus resulting in the reported difficult to advance, the reported mechanical jam and the reported activation/deployment failure.Inadvertent interaction with the guidewire and introducer sheath during removal resulted in the reported difficult to remove.Manipulation of the compromised device resulted in the reported/noted sheath material separation, the reported stretched stent/noted bent/stretched/broken stent struts and the noted device damages (wrinkled/bunched stent sheath, separated i-beam, separated inner member).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.